Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Applied Mathematics, Statistics and Informatics

The Journal of University of Saint Cyril and Metodius

Editor-in-Chief: Kvasnicka, Vladimír

2 Issues per year

Mathematical Citation Quotient (MCQ) 2016: 0.02

Open Access
See all formats and pricing
More options …

On Bimodal Offset Cauchy Distribution

S.V.S. Girija / A.J.V. Radhika / A.V.Dattatreya Rao
Published Online: 2013-08-24 | DOI: https://doi.org/10.2478/jamsi-2013-0006


The bivariate Cauchy distribution has received applications in many areas, including biological analyses, clinical trials, stochastic modeling of decreasing failure rate life components, study of labour turnover, queuing theory and reliability (Nayak (1987) and Lee and Gross (1991)). In the study of biological analyses, clinical trials and reliability circular distributions will yield suitable results. Circular data arises in a number of different areas such as geological, meteorological, biological and industrial sciences. It is not suggestive to use standard statistical techniques to model circular data, due to the circular geometry of the sample space (p.2 Jammalamadaka and Sen Gupta (2001). It is possible to construct a circular model by transforming a bivariate linear random variate to just its directional component and the resultant model is called ‘offset distribution’. In the literature most of the available circular models were constructed by wrapping a linear model. In recent years some wrapped models were constructed by Dattatreya Rao et al (2007). Here an attempt is made to exploit method of offsetting on Bivariate Cauchy distribution to construct a circular model named by us “OFFSET CAUCHY DISTRIBUTION (OC)”. The characteristic function of the Offset Cauchy model is derived and its characteristics are discussed.

Additional Key Words and Phrases: Bivariate Linear Models; characteristic function; trigonometric moments; Fourier representation of Circular Model

  • BALAKRISHNAN, N. AND CHIN - DIEW LAI (2008), Continuous Bivariate Distributions Springer.Google Scholar

  • BATCHELET,E. (1981), Circular Statistics in Biology, Academic Press, London.Google Scholar

  • BRECKLING, J. (1989), The Analysis of Directional Time Series: Applications to Wind Speed and Direction,Springer Verlag, New York.Google Scholar

  • DATTATREYA RAO, A.V., RAMABHADRA SARMA, I. & GIRIJA, S.V.S. (2007) On Wrapped Version of Some Life Testing Models, to appear in Communication in Statistics -Theory and Methods , 36,# issue 11.Google Scholar

  • GIRIJA, S.V.S. (2010), Construction of New Circular Models ,ISBN 978-3-639-27939-9 VDM Verlag Dr. Müller GmbH & Co. KG.Google Scholar

  • HANBURY, A. 2003, Circular statistics applied to colour images. 8th ComputerVision Winter Workshop.Google Scholar

  • HRUSHESKY, W. J. M., (1994), Circadian Cancer Therapy, CRC Press, Boca Raton.Google Scholar

  • JAMMALAMADAKA S. RAO & SEN GUPTA, S. (1972), Mathematical Techniques for Paleocurrent Analysis: Treatment of Directional Data, Journal of intl Assoc.Geol, 4, 235 - 258.Google Scholar

  • JAMMALAMADAKA S. RAO & SEN GUPTA, A. (2001), Topics in Circular Statistics,World ScientificPress, Singapore.Google Scholar

  • KENDALL, D.G. (1974), Pole - Seeking Brownian Motion and bird navigation, J. Roy. Statist. Soc., 36, 365 -417.Google Scholar

  • LEE, M.L.T. AND GROSS, A.J. (1991), Lifetime distributions under unknown environment, J. Statist. Plann. Inference 29, 137-143.Google Scholar

  • MARDIA, K.V. (1972), Statistics of Directional Data, Academic Press, NewYork.Web of ScienceGoogle Scholar

  • MARDIA, K.V. & JUPP, P.E. (2000), Directional Statistics, John Wiley,Chichester.Web of ScienceGoogle Scholar

  • MORGAN, E., (1990), Chronobiology and Chronomedicine, Peter Lang, Frankfurt.Google Scholar

  • NAYAK, T.K. (1987), Multivariate lomax distribution - Properties and usefulness in reliability theory, J. Appl. Probab. 24, 170-177.CrossrefGoogle Scholar

  • RAMABHADRA SARMA , I. DATTATREYA RAO A.V. AND GIRIJA, S.V.S. (2009), On Characteristic Functions of Wrapped Half Logistic and Binormal Distributions, International Journal of Statistics andSystems, Volume 4 Number 1, pp. 33-45.Google Scholar

  • RAMABHADRA SARMA , I. DATTATREYA RAO A.V. AND GIRIJA, S.V.S. (2011) On Characteristic Functions of Wrapped Lognormal and Weibull Distributions, Journal of Statistical Computation andSimulation Vol. 81, No. 5, 579-589.Google Scholar

  • RAO, J.S., BHADRA, N., CHATURVEDI, D., KUTTY, T.K., MAJUMDAR, P.P., AND PODUVAL, G. (1986), Functional assessment of knee and ankle during level walking, Data Analysis in LifeScience, 21 - 54, Indian Statistical Institute, Calcutta, India.Google Scholar

  • SCHMIDT - KOEING, K. (1963), On the role of loft, the distance and site of release in Pigeon homing (the “cross - loft experiment “), Biol. Bull., 125, 154- 164.Google Scholar

About the article

Published Online: 2013-08-24

Published in Print: 2013-05-01

Citation Information: Journal of Applied Mathematics, Statistics and Informatics, Volume 9, Issue 1, Pages 61–67, ISSN (Print) 1336-9180, DOI: https://doi.org/10.2478/jamsi-2013-0006.

Export Citation

This content is open access.

Comments (0)

Please log in or register to comment.
Log in